question-icon

What are the side effect of Levaquin?

default
Posted on Mon, 18 May 2015
Question: My wife is 62 and in excellent health. About 6 weeks ago she began experiencing significant diarrhea. She went in for a stool sample and was diagnosed with campylobacter. She was prescribed 10 days of Levaquin.
The diarrhea pretty much resolved, but for the last 3 weeks or so has experienced frequent lower stomach cramps that resolve when she has a bowel movement. She does have extreme urgency and probably has 10 or so bowel movements a day. They are formed but include mucus.

This is the first time she has ever had bowel trouble and maintains a healthy diet and weight. Last week she went in for another stool sample which was negative.
Does it seem like the Levaquin may have disrupted her system and/or does this seem very concerning.
Thank you.

doctor
Answered by Dr. Klerida Shehu (1 hour later)
Brief Answer:
Your wife symptoms are due to side effect of Levaquin...

Detailed Answer:
Hi and thank you for asking!
I read your query and understood your concerns.

Your wife symptoms are due to side effect of Levaquin and dysbacteriosis and candida over infection. This is manifested with abdominal cramps and indigestion.

If she was my patient I would recommend to do the stool for candida test to confirm the diagnosis.

I would like to suggest you to use probiotics, tasectan, and antispastic drugs (no spa) in order to relief her symptoms.

Hope this was of help!
Wish you health!
Dr. Shehu
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
Answered by
Dr.
Dr. Klerida Shehu

Gastroenterologist

Practicing since :2006

Answered : 2266 Questions

premium_optimized

The User accepted the expert's answer

Share on
What are the side effect of Levaquin?

Brief Answer: Your wife symptoms are due to side effect of Levaquin... Detailed Answer: Hi and thank you for asking! I read your query and understood your concerns. Your wife symptoms are due to side effect of Levaquin and dysbacteriosis and candida over infection. This is manifested with abdominal cramps and indigestion. If she was my patient I would recommend to do the stool for candida test to confirm the diagnosis. I would like to suggest you to use probiotics, tasectan, and antispastic drugs (no spa) in order to relief her symptoms. Hope this was of help! Wish you health! Dr. Shehu